nightmare ahead

hi all starting to come off pramipexole dropped half a dose two nights now no more than 2 hours sleep but im used to that now climbing the walls punching the floor rolling all over floor not able to get into bed etc lets hope its worth it got codiene and tramodol for back up really done in thinking of giving in and asking doctor for some time off work not sure of next med but she has something she wants to try lol i like all of you know its not going to be easy but we all soldier on for the hope of relief and a nights sleep which i was hoping santa would bring ill keep posting from time to time if ive got the energy here,s hoping for a better 2017 for everyone happy new year all good luck

18 Replies

oldestnewest
  • Hi sorry to hear u having rough time I know what it's like know sleep I can't remember the last time I had sleep only had a few hours last night i'm shattered but mine is the prednisone i'm on 60mg and my body thinks wake up time when I say sleep hope u get it sorted

  • Hi Tracey,

    prednisone is an oral steroid and will make you hyperactive and unable to sleep. Have you been prescribed it for an allergic condition or inflammation. it's not a drug used for RLS.

    Jools

  • No it's for my brittle asthma and I have hydrocortisone every two months iv in hospital to help me breath

  • Oh that explains it. It's no fun being unable to sleep but understand you need the steroids to dampen down the immune system.

    Hope 2017 allows you some rest,

    take care,

    Jools

  • Hey Nick, glad you have made the start to come off of the pramipexole. Just remember to wean down slowly slowly. What dose of tramadol have you been given to take. ? I would ask for a week off work sick. Whatever your doctor has in mind for your next med please tell her NO dopamine meds . You cant go back on one of those once you have weaned off the pramipexole. Good luck Nick, thinking of you and please keep us informed on how its going, remember we are hear to listen to rants when it gets too much and if we can help we will.

  • Hang on in there Nick. Use the tramadol and codeine every 4 hours while going through dopamine withdrawal. They won't stop you climbing the walls but they will allow you to get 3/4 hrs sleep during this horrible time.

    There is light at the end of the tunnel. Withdrawal will take a long time- go slowly. You'll still feel dreadful for at least 3/4 weeks after that last dopamine tablet BUT you can then find other drugs which will help. Some manage on tramadol, others on codeine and others on gabapentin or Lyrica. You have to see what works for you. There's no "one size fits all" for RLS drugs.

    As Elisse says, definitely get signed off work for a week during the last week of withdrawal as you will get hardly any sleep.

    I wish you all the best and do let us know how it goes,

    Jools

  • Check out Clonidine , Diazepam and Ambien with your dr, for the withdrawal period.

    Google Matt Finch for coping with withdrawal strategies. Saved my life coming off Fentanyl- one of the worst experiences imaginable.

    You can do it.

  • TAKE THE TIME OFF WORK!!

    Now I'm only going by your name but either the Kebab business or Gangster business can afford to do without you for a bit, (sorry for the racial stereotype) :) Depending on your job you may actually be a danger to others and if insurance is involved and they get a hold of your medical records I am sure they could f**k you over, (no apology for that stereotype).

    Take the Tramadol/Codeine as you can - they can be very effective. As Elisse says watch out for another DA you certainly don't want that! Check out whatever drug the Dr offers, we far too often take what is offered/directed with little to no research and some of the drugs used to treat RLS can have horrendous side-effects.

    If you are able to access them Kratom and Cannabis can both help, with Kratom in my opinion being the most superior treatment for RLS that is available with the least side-effects PLEASE NO HASSLE THAT IS A PERSONAL OPINION, (although the side-effects is research based :) ). Again as with any drug research before you try if you have any questions feel free to PM me.

    Take care and I hope you get this over you soon.

    PS - Don't trust that Santa Bas***d! From the bike he never brought when I was 8 to no improvement in health this year the f**ker has dropped the ball too many times. Sometimes I wonder to myself if he even cares :0

  • hi got the name whilst on holiday in turkey with friends i tan easily and holiday makers thought i was a local so friends nick named me nick-the-turk and it stuck with me ever since thanks for reply

  • Raffs i am seriously starting to think that this Santa guy may not even exist but shhhh dont tell anyone!

    All the best

    Pipps x

  • Feel so sorry you it's awful I have been exactly the same when forgotten to take meds I'm on 2 a night and going to start weaning off then soon scared like 😳Good luck

  • Don't be scared. Try taking one 25mg capsule of ferrous bisglycinate as you wean down. Others have done this and had ZERO withdrawal. If after a week or so you're really loving that iron then discuss with your doctor. 25mg is about what you would find in a multi- vitamin. But people on here believe that you need to get doctor's approval before taking even that small of an amount. Take the iron on an empty stomach before bed. You'll be fine without the DA. You'll be better actually.

  • Thanks so much didn't think of of taking anything else whilst weaning off ! Will try that !! X

  • It's a must and it WILL help. A quick science lesson to rip the monster mask off the mouse. Primary RLS = genetically lousy dopamine transport system. Yet by day that lousy dopamine transport system is generally good enough such that we don't get symptoms of RLS. Yay. Our transport system is lousy because of the brain's mismanagement of iron. Not really the body. Plus our brains just can't store iron the way the non-RLS world does. That iron insures the proper functioning of our transport system and our lack of it in our brains is likely the cause of our lousy transport of dopamine. By day there is enough iron in our blood to keep things humming along. But at night it drops plus other substances are released and somehow someway we end up with RLS. By taking the bisglycinate you are giving your brain some iron when it needs it the most. If you're like me and numerous other people you will get immediate and complete relief with first capsule. Alas, it only provides relief for about 8 hours and must be repeated each night or with each attack in my case. So RLS is really just an anemic brain that is crying out for a little iron at night.

  • We do not say you need to get a doctor's approval for the fun of it. Even a small amount of iron can be a bad thing, so it is ALWAYS best to discuss this with the doctor. "people here believe that that you need to get a doctor's approval" is a silly statement. We would be remiss in our duties and as RLS friends if we did not say to check with your doctor, As you have stated in another post, Oolong, you are not a doctor and neither are most of us here. It is called being responsible. Especially on this site that represents the RLS-UK Foundation, and legally this is what NEEDS to be done, no matter how much you think the iron works. Everything is a drug, to use your words, even "food" you said. :)

  • Why don't I just call my doctor when I'm thinking about having a steak for dinner. Lots of iron there. I'm recommending an amount of iron that is only slightly more than what is in a child's chewable vitamin. You're obsessed with making sure no one gets better via a more natural route.

  • All I am saying is that the correct and responsible thing to do is to tell people to check with their doctors. Oh, controversial! :)

  • Let me know how it goes ! I've stil not started to wean off I'm scared but definitely will try very soon x

You may also like...